Volume 48, Number 1, January-February 2014
|Page(s)||135 - 163|
|Published online||18 December 2013|
Error estimates for Galerkin reduced-order models of the semi-discrete wave equation
1 Department of Aeronautics and
Astronautics, Stanford University, Stanford, CA
2 Department of Applied Maths, University of Washington, Box 353925, Seattle, WA 98195-3925, USA.
Galerkin reduced-order models for the semi-discrete wave equation, that preserve the second-order structure, are studied. Error bounds for the full state variables are derived in the continuous setting (when the whole trajectory is known) and in the discrete setting when the Newmark average-acceleration scheme is used on the second-order semi-discrete equation. When the approximating subspace is constructed using the proper orthogonal decomposition, the error estimates are proportional to the sums of the neglected singular values. Numerical experiments illustrate the theoretical results.
Mathematics Subject Classification: 65L20 / 65M12 / 65M15
Key words: Model order reduction / proper orthogonal decomposition / wave equation
© EDP Sciences, SMAI 2013
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.